# SDR CA000530022

- Difficulty date: April 2, 2000
- Submitted: June 23, 2000
- Operation: General aviation
- Make and model: Beech C90A
- Aircraft time: 3,686 hours
- Engine: Pwa PT6A21
- System (JASC): 2121 · Air Distribution Fan
- Part: Brush Holder
- Condition: Shorted
- Location: Nose Case
- Part time: 38,300 hours
- Component: Vent Blower, Electromech, 903840311
- Stage of operation: TX
- How discovered: V
- Nature of condition: B, B
- Precautionary procedure: D

## Discrepancy

(CAN) THE AIRCRAFT HAD BEEN RUNNING FOR 2-3 MINUTES WHEN THE CREW COULD SMELL AND SEE SMOKE.  MAINTENANCE FOUND THE SOURCE OF SMOKE CAME FROM THE VENT BLOWER.  FURTHER INVESTIGATION FOUND THE POSITIVE BRUSH HOLD DOWN SPRING TO SHORTING OUT TO THE CASE CAUSING THE SPRING TO WELD ONTO IT.  MAINTENANCE ALSO FOUND THE CLEARANCE BETWEEN THE NEGATIVE BRUSH HOLD DOWN SPRING AND THE CASE TO BE MINIMAL.  THIS CONCERN WAS FORWARDED TO BEECHCRAFT AND THE MANUFACTURER OF THE VENT BLOWER (ELECTRO MECH).  A REPORT WAS ALSO SENT TO TRANSPORT SAFETY BOARD.
